Thunderstorm Wind, Yuma
- When
- February 23, 4:45 PM MST
- Where
- Yuma County, Wellton
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- UNKNOWN
- Coordinates
- 32.667, -114.133
Three power poles down due to winds and rain.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Feb 23, 3:25 PM MST, 1 hour 20 minutes earlier.
AZZ020>028-CAZ030>033-240545- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 325 PM MST WED FEB 23 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... A LOW PRESSURE AREA ALOFT WILL MOVE INTO ARIZONA BY THURSDAY AND THEN BECOME NEARLY STATIONARY ACROSS THE STATE INTO SATURDAY. THERE WILL REMAIN SUFFICIENT MOISTURE ALONG WITH AN UNSTABLE AIRMASS TO GIVE CONTINUED CHANCES OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. A TEMPORARY BREAK IN THE WET WEATHER PATTERN IS FORECAST ACROSS THE DESERT SOUTHWEST SUNDAY AND MONDAY AS HIGHER PRESSURE ALOFT MOVES IN. HOWEVER...ANOTHER WET PACIFIC WEATHER SYSTEM WILL PRODUCE FURTHER THREATS FOR SHOWERS BEGINNING TUESDAY IN SOUTHEAST CALIFORNIA...SPREADING ACROSS SOUTHWEST AND SOUTH-CENTRAL ARIZONA BY WEDNESDAY. EXPECT COOL WEATHER TO CONTINUE INTO NEXT WEEK. && .DISCUSSION... VERY ACTIVE CONVECTIVE DAY OVER WRN CWA THIS AFTERNOON IN PVA AREA AHEAD OF APPROACHING UPPER LOW. MOISTURE BANDS FROM OFF THE NRN BAJA HAVE BEEN FEEDING INTO AREA AHEAD OF THE LOW CIRCULATION...AS EVIDENCED NICELY ON IR SATELLITE LOOPS. RAINFALL RATES HAVE BEEN RATHER IMPRESSIVE WITH THE STRONGEST STORMS...WITH AS MUCH AS A QUARTER INCH IN 5 MINUTES...THAT FROM THE TOWN OF QUARTZSITE. WE ISSUED A SMALL STREAM FLOOD ADVISORY TO COVER THIS SITUATION. FURTHER EAST...LOWER LEVEL DEWPOINTS HAVE DROPPED QUITE A BIT FROM THOSE IN PLACE 24 HOURS AGO...AND THIS MAY BE TEMPORARILY STARVING THE STORMS. SPECIAL 18Z KPSR SOUNDING ALSO SHOWED A CAP JUST BELOW H7 LEVEL. EXPECTING THIS CAP TO ERODE SOME AS UPPER LOW APPROACHES SO HAVE NOT GIVEN UP HOPE THAT CAPE WILL BE REALIZED AND SOME HEFTY STORMS MAY YET FORM. AFTER TONIGHT...UPPER LOW WILL MAKE ITSELF AT HOME OVER ARIZONA FOR A FEW DAYS...TRANSITIONING OUR WEATHER REGIME INTO A HIGHLY DIURNAL MAINLY AFTERNOON AND EVENING CONVECTIVE SITUATION. TSTMS WILL BECOME MORE HIT-AND-MISS AND THEREFORE HAVE TRIMMED POPS BACK TO CHANCE LEVELS IN AFTN/EVE TIMES AND SLIGHT CHANCE AT NIGHT AND EARLY MORNING HOURS. ABOUT THE ONLY WAY TO HANDLE QPFS WITH SUCH POPCORN-TYPE TSTM ACTIVITY NEXT FEW DAYS IS TO APPLY A BROAD-BRUSH TO THE FORECASTS...REALIZING THAT ANY ONE SPOT UNDER A STRONG STORM WOULD RECEIVE MUCH HEAVIER AMOUNTS. IN ANY EVENT...UPPER LOW WILL GRADUALLY WEAKEN AND MOVE E OF THE REGION BY SUNDAY AS UPPER RIDGE MOVES IN FROM THE PAC. THIS WILL ONLY GIVE US A TEMPORARY BREAK...AS MEDIUM RANGE MODELS ALL BRING ANOTHER WET UPPER LOW INTO THE PICTURE BY THE MIDDLE OF NEXT WEEK. TWEEKED POPS UP A BIT ON WEDNESDAY INTO LOW GRADE CHANCE CATEGORY FOR NOW...BUT WILL LIKELY EVENTUALLY HAVE TO GO HIGHER IF MODEL TRENDS CONTINUE. NO SIGNIFICANT CHANGE TO TEMPERATURES NEXT SEVEN DAYS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && ESTLE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 552 AM MST WED FEB 23 2005 AZZ020>028-CAZ030>033-240401- GREATER PHOENIX AREA-IMPERIAL COUNTY-JOSHUA TREE NATIONAL PARK/JTNP/- LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- NORTHWEST AND NORTH CENTRAL PINAL COUNTY-NORTHWEST MARICOPA COUNTY- RIVERSIDE COUNTY/EASTERN DESERTS- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY- 552 AM MST (452 AM PST) WED FEB 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA... AND SOUTHWEST AND SOUTH-CENTRAL ARIZONA...INCLUDING THE GREATER PHOENIX AREA. .DAY ONE...TODAY PACIFIC LOW PRESSURE SYSTEM WILL CONTINUE TO SPREAD MOISTURE INTO SOUTHEAST CALIFORNIA AND ARIZONA TODAY. THE AIRMASS WILL BECOME UNSTABLE DURING THE DAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP. GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAIN ARE LIKELY WITH THUNDERSTORMS...AND DUE TO THE WET GROUND... HEAVY RAINFALL MAY LEAD TO MINOR FLOODING OF ROADS...STREAMS...WASHES AND OTHER LOW AREAS. THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PACIFIC LOW PRESSURE SYSTEM WILL GRADUALLY MOVE INLAND OVER ARIZONA THURSDAY THROUGH SATURDAY. A CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH SATURDAY. GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAIN ARE POSSIBLE WITH STORMS. A BREAK IN THE WEATHER IS EXPECTED SUNDAY AND MONDAY...HOWEVER ANOTHER PACIFIC LOW PRESSURE SYSTEM WILL LIKELY SPREAD MORE RAIN OVER SOUTHEAST CALIFORNIA AND ARIZONA LATER TUESDAY. .INSTRUCTIONS TO SPOTTERS... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HV
The Yuma radar (KYUX), 53 km away, was scanning. The volume nearest the first event began at 23:43 UTC.
1 thunderstorm wind. Local standard time, as filed.
Three power poles down due to winds and rain.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442160.